Alert archive / Washington / Red Flag Warnings in 2016

Red Flag Warning 16, NWS Pendleton, OR

September 11, 2016

NWS Pendleton, OR issued this red flag warning at Sep 11, 2016, 2:55 PM PDT. It took effect at Sep 12, 2016, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2016, 2:55 PM PDT (21:55 UTC)
In effect from
Sep 12, 2016, 11:00 AM PDT
Expired
Sep 12, 2016, 7:00 PM PDT
In force
8 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

532 
WWUS86 KPDT 112155
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PDT SUN SEP 11 2016

...WINDY WITH LOW RELATIVE HUMIDITY MONDAY...

.TIGHTENING PRESSURE GRADIENTS IN RESPONSE TO A LOW DEVELOPING
OVER NORTHERN CALIFORNIA WILL CAUSE STRONG NORTH-NORTHEAST WINDS
ON MONDAY. RELATIVE HUMIDITY WILL ALSO BE LOW ACROSS THE COLUMBIA
BASIN...AND ANY NEW FIRES WILL SPREAD RAPIDLY.

ORZ641-WAZ639-641-675-121700-
/O.NEW.KPDT.FW.W.0016.160912T1800Z-160913T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
255 PM PDT SUN SEP 11 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...641 AND
675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641. IN
  WASHINGTON...FIRE WEATHER ZONES 639...641 AND 675.

* TIMING...WINDS WILL INCREASE LATE MORNING...AND BE STRONGEST
  DURING THE AFTERNOON.

* WIND...NORTH-NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...16 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
411 
WWUS86 KPDT 121311
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
611 AM PDT MON SEP 12 2016

...WINDY WITH LOW RELATIVE HUMIDITY TODAY...

.TIGHTENING PRESSURE GRADIENTS IN RESPONSE TO A LOW DEVELOPING
OVER NORTHERN CALIFORNIA WILL CAUSE STRONG NORTH-NORTHEAST WINDS
TODAY. RELATIVE HUMIDITY WILL ALSO BE LOW ACROSS THE COLUMBIA
BASIN...AND ANY NEW FIRES WILL SPREAD RAPIDLY.

ORZ641-WAZ639-641-675-122200-
/O.CON.KPDT.FW.W.0016.160912T1800Z-160913T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
611 AM PDT MON SEP 12 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 639...641 AND 675...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641. IN 
  WASHINGTON...FIRE WEATHER ZONES 639...641 AND 675. 

* TIMING...WINDS WILL INCREASE LATE THIS MORNING...AND BE
  STRONGEST DURING THE AFTERNOON.

* WIND...NORTH-NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...16 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
949 
WWUS86 KPDT 122127
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
227 PM PDT MON SEP 12 2016

...WINDY WITH LOW RELATIVE HUMIDITY THROUGH THIS EVENING...

.TIGHTENING PRESSURE GRADIENTS IN RESPONSE TO A LOW DEVELOPING
OVER NORTHERN CALIFORNIA WILL CAUSE STRONG NORTH-NORTHEAST WINDS
THROUGH THIS EVENING. RELATIVE HUMIDITY WILL ALSO BE LOW ACROSS
THE COLUMBIA BASIN...AND ANY NEW FIRES WILL SPREAD RAPIDLY.

ORZ641-WAZ639-641-675-130200-
/O.CON.KPDT.FW.W.0016.000000T0000Z-160913T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
227 PM PDT MON SEP 12 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...
641 AND 675...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641. IN 
  WASHINGTON...FIRE WEATHER ZONES 639...641 AND 675. 

* TIMING...WINDS WILL BE STRONGEST THROUGH EARLY EVENING...THEN
  DIMINISH AFTER SUNSET.

* WIND...NORTH-NORTHEAST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* HUMIDITY...13 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
838 
WWUS86 KPDT 130144
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
644 PM PDT MON SEP 12 2016


ORZ641-WAZ639-641-675-130245-
/O.EXP.KPDT.FW.W.0016.000000T0000Z-160913T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
644 PM PDT MON SEP 12 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...641...
641 AND 675...

WINDS ARE DECREASING AND HUMIDITIES ARE RISING SO THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 11, 2:17 PM PDT, 38 minutes earlier.

Area forecast discussion, Sep 11, 2:17 PM PDT, 38 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
217 PM PDT SUN SEP 11 2016

.SHORT TERM...Tonight through Wednesday...A weak cold front is
moving into MT this afternoon. Breezy winds have developed in parts
of the eastern Columbia Basin and Deschutes Plateau this afternoon
behind the front. Scattered cumulus clouds have developed north of a
Hanford to La Grande line. These clouds will diminish after the
atmosphere stabilizes near sunset.

Dry northerly upper level flow will slowly shift northeast Monday as
the upper level trough stretches out and a cutoff low develops over
northern CA. Pressure gradients will tighten again Monday
afternoon...resulting in breezy to windy conditions for the Columbia
Basin and surrounding valleys. There may be patchy blowing dust
Monday afternoon across the Basin. Seasonably cool high temperatures
will continue Monday.

Pressure gradients will decrease Monday night. Clear skies and light
winds will allow good radiational cooling to occur. Nighttime
temperatures will be chilly...with lows around 40 in the lowest
elevations. Central Oregon will be near 30 Monday Night. A Freeze
Watch has been issued...with several hours of freezing temperatures
possible.

Dry northeast flow will continue Tuesday and early Wednesday. Most
of the moisture rotating around the cutoff low will remain south of
the CWA though a few clouds are possible from Grant to Wallowa
Counties. Coonfield

.LONG TERM...Wednesday night through Sunday...Models are in good
agreement in building an upper level ridge over the area through
Saturday. There are discrepancies in the amplitude and position of
the ridge...but overall the weather will remain dry with a warming
trend.  By Saturday...the ridge gets flattened/pushed east in
response to the next upstream trough.  As a result...the upper level
flow becomes more zonal Saturday night into Sunday.  This flow may
produce some isolated showers over the Washington Cascades Sunday
afternoon. Daytime highs will remain above normal through the
period.  Earle

&&

.AVIATION...00Z TAFS...VFR conditions will continue through the
period. A few mid/high level clouds will drift through the area.
Winds will generally be W-N 10-20 kts with higher gusts through the
early evening...decreasing overnight. Winds will increase again
Monday afternoon to 10-20 kts and gusty.  Earle

&&

.FIRE WEATHER...A deepening trough with a low developing in Northern
California will cause strong northerly winds on Monday. Relative
humidity will also be less than 20 percent across portions of the
Columbia Basin, and Red Flag Warnings are being issued for Monday
afternoon and evening. The fine fuels, which include grass and
brush, are very dry, and any new fires will spread rapidly.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  44  70  41  72 /   0   0   0   0
ALW  46  73  45  75 /   0   0   0   0
PSC  49  75  42  76 /   0   0   0   0
YKM  44  76  39  78 /   0   0   0   0
HRI  47  75  40  76 /   0   0   0   0
ELN  42  73  39  77 /   0   0   0   0
RDM  34  66  29  71 /   0   0   0   0
LGD  41  67  37  71 /   0   0   0  10
GCD  38  66  31  72 /   0   0   0   0
DLS  47  78  44  81 /   0   0   0   0

&&

.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 11 AM to 9 PM PDT Monday for ORZ641.

     Freeze Watch from late Monday night through Tuesday morning for
     ORZ511.

WA...Red Flag Warning from 11 AM to 9 PM PDT Monday for WAZ639-641-
     675.

&&

76/81/81

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:51 AM PDTFreeze WatchPDTCrook, Deschutes, Jefferson29 hr

Nearby

Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.